Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 435, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 9, 2009, 9:39 PM EDT for Putnam County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2009, 9:39 PM EDT (01:39 UTC)
- Expired
- Sep 9, 2009, 10:05 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 100139
SVRFFC
GAC237-100230-
/O.NEW.KFFC.SV.W.0435.090910T0139Z-090910T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT WED SEP 9 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PUTNAM COUNTY IN CENTRAL GEORGIA
* UNTIL 1030 PM EDT
* AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF EATONTON...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANFORDVILLE...WARFIELD...RESSEAUS CROSSROADS...FLAT ROCK AND
PLANT HARLEE BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3321 8326 3319 8328 3317 8332 3319 8341
3318 8351 3320 8354 3337 8353 3341 8348
3326 8325
TIME...MOT...LOC 0139Z 312DEG 15KT 3328 8347
$$1 follow-up statement
000
WWUS52 KFFC 100205
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT WED SEP 9 2009
GAC237-100215-
/O.CAN.KFFC.SV.W.0435.000000T0000Z-090910T0230Z/
PUTNAM GA-
1005 PM EDT WED SEP 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUTNAM COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...HEAVY
RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3321 8326 3319 8328 3317 8332 3319 8341
3318 8351 3320 8354 3337 8353 3341 8348
3326 8325
TIME...MOT...LOC 0205Z 312DEG 15KT 3321 8337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 5:35 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 9, 5:35 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT WED SEP 9 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MODELS SIMILAR WITH UPPER LOW MEANDERING ACROSS THE MID-ATLANTIC AREA THROUGH THE PERIOD AS A SERIES OF WEAK IMPULSES ROTATE ACROSS THE OH/TN VALLEY REGION. MODELS CONTINUE TO SHOW BEST MOISTURE FIELD ACROSS CENTRAL GEORGIA THIS AFTERNOON/EVENING...NEAR REMNANTS OF OLD SURFACE BOUNDARY. BUT WITH SLIGHTLY BETTER UPPER SUPPORT ACROSS NORTH GEORGIA...CHANCE POPS FOR MUCH OF THE CWA SEEMS LIKE BEST PLAN OF ACTION. WILL TAPER POPS BACK INTO SLIGHT CHANCE RANGE AFTER MIDNIGHT...AND MAINLY IN THE MOUNTAINS WHERE MODELS HOLD ON TO BEST MOISTURE. MODELS (ESPECIALLY THE NAM) SEEM TO SHIFT BETTER MOISTURE ACROSS NORTH GEORGIA THURSDAY/FRIDAY WHERE BEST UPPER SUPPORT CONTINUES...BUT PLAN TO HOLD ON TO CHC POPS MOST AREAS...WITH REMNANTS OF WEAK BOUNDARY STILL IN THE VICINITY. AS FOR TEMPS...WILL STAY CLOSE TO GUIDANCE WITH MAV/MET MOS VERY SIMILAR THROUGH THE PERIOD. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTENDED PROGS MAINTAIN UPPER LOW/TROF ACROSS THE MID-ATLANTIC/NEW ENGLAND REGION THROUGH MUCH OF THE PERIOD...AS SERIES OF IMPULSES ROTATE THROUGH THE OHIO/TENNESSEE VALLEY AREA. WILL NEED TO CONTINUE PREVIOUS FORECAST TREND WITH CHANCE POPS MUCH OF THE NORTH AND CENTRAL GEORGIA...THOUGH MAY SEE SLIGHTLY BETTER CHANCES ACROSS THE NORTH IN THE AREA OF BEST UPPER SUPPORT. NEAR NORMAL TEMPS SEEM TO BE THE RULE THROUGH THE PERIOD. && .AVIATION...UPDATE... CONVECTION EXPECTED TO WEAKEN AND DIMINISH WITH SUNDOWN WITH VFR CONDITIONS. DEFINITE CONCERN FOR IFR-MVFR CEILINGS TO DEVELOP EARLY MORNING AND THIS WILL NEEDED TO BE WATCHED. EXPECTING AREAS OF 3-6 SM FOG/HAZE EARLY MORNING AS WELL. SURFACE WINDS GENERALLY LIGHT AND VARIABLE. EXPECTING WINDS TO BECOME E AT ATL LATER EVENING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 80 63 82 64 / 30 40 20 20 20 ATLANTA 66 81 65 82 67 / 30 40 20 30 20 BLAIRSVILLE 63 76 60 75 61 / 30 40 20 20 20 CARTERSVILLE 63 82 64 83 62 / 30 40 20 30 20 COLUMBUS 69 87 68 87 70 / 20 30 20 30 20 GAINESVILLE 65 80 63 79 65 / 30 40 20 20 20 MACON 67 87 66 88 67 / 20 40 20 20 20 ROME 64 85 65 85 63 / 30 40 20 30 20 PEACHTREE CITY 62 83 64 83 63 / 30 40 20 30 20 VIDALIA 66 86 65 86 66 / 20 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Sep 9, 9:30 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT WED SEP 9 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 930 PM EDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...WEDNESDAY NIGHT. ISOLATED THUNDERSTORMS EXPECTED TONIGHT. .SYNOPSIS... WEAK HIGH PRESSURE WILL CONTINUE ALONG THE EASTERN SEABOARD WHILE LOW PRESSURE ALOFT WILL CONTINUE OVER THE MIDDLE APPALACHIANS. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH ANY STRONGER STORMS. .DISCUSSION... THE AIRMASS WILL BECOME MORE STABLE AS THE NIGHT GOES ON. UNTIL THEN WEAK INSTABILITY WILL HELP TO PRODUCE ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
In the hours before
Special weather statement, Sep 9, 6:42 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 PM EDT WED SEP 9 2009 GAZ006-092315- 642 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FANNIN COUNTY UNTIL 715 PM EDT... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MORGANTON THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH IN FANNIN COUNTY THROUGH 715 PM EDT. SOME LOCATIONS NEAR THIS STORM INCLUDE HEMP...HURST...LOVING...MORGANTON...MINERAL BLUFF AND BLUE RIDGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 6:57 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 657 PM EDT WED SEP 9 2009 GAZ074-092330- 657 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WASHINGTON COUNTY UNTIL 730 PM EDT... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HEBRON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WASHINGTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HEBRON...DEEPSTEP...WARTHEN...TENNILLE AND SANDERSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Sep 9, 7:06 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT WED SEP 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL GRAYSVILLE 34.98N 85.14W
09/09/2009 U1.00 INCH CATOOSA GA PUBLIC
0450 PM HAIL 2 NE DAWSONVILLE 34.44N 84.09W
09/09/2009 E0.88 INCH DAWSON GA EMERGENCY MNGR
0555 PM TSTM WND DMG DAWSONVILLE 34.42N 84.12W
09/09/2009 DAWSON GA COUNTY OFFICIAL
7 TREES DOWN
0610 PM TSTM WND DMG AURARIA 34.47N 84.02W
09/09/2009 LUMPKIN GA COUNTY OFFICIAL
1 TREE DOWN
&&
SLAMBACKSpecial weather statement, Sep 9, 7:43 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EDT WED SEP 9 2009 GAZ039-100015- 743 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WILKES COUNTY UNTIL 815 PM EDT... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TIGNALL...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWTOWN...WASHINGTON...MALLORYSVILLE...TIGNALL...FLORAL HILL...DANBURG...NORMAN AND DELHI. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 7:57 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EDT WED SEP 9 2009 GAZ050-100030- 757 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GREENE COUNTY UNTIL 830 PM EDT... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LIBERTY...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GREENE COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LIBERTY...VEAZEY...WHITE PLAINS...UNION POINT AND SILOAM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 9:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EDT WED SEP 9 2009 GAZ060-100200- 935 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PUTNAM COUNTY UNTIL 1000 PM EDT... AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILLARD...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PUTNAM COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WILLARD...EATONTON...WARFIELD...STANFORDVILLE...FLAT ROCK...PLANT HARLEE BRANCH AND RESSEAUS CROSSROADS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.